Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 6, 2009, 2:29 PM MDT. It took effect at Jul 7, 2009, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2009, 2:29 PM MDT (20:29 UTC)
- In effect from
- Jul 7, 2009, 12:00 PM MDT
- Expired
- Jul 8, 2009, 9:35 PM MDT
- In force
- 34 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 062029 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT MON JUL 6 2009 UTZ434-435-437-439-440-071100- /O.NEW.KSLC.FW.W.0001.090707T1800Z-090708T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 229 PM MDT MON JUL 6 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR ZONES 434...435...437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434...435...437...439 AND 440. WINDS WILL INCREASE TOMORROW AFTERNOON AHEAD OF A STORM SYSTEM THAT WILL BRUSH EXTREME NORTHWEST UTAH ON WEDNESDAY. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE WARNING AREA. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 WWUS85 KSLC 071046 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 446 AM MDT TUE JUL 7 2009 UTZ434-435-437-439-440-071915- /O.CON.KSLC.FW.W.0001.090707T1800Z-090708T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 446 AM MDT TUE JUL 7 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STORM SYSTEM THAT WILL BRUSH EXTREME NORTHWEST UTAH ON WEDNESDAY. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE WARNING AREA. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 071521 CCA RFWSLC RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 920 AM MDT TUE JUL 7 2009 UTZ434-435-437-439-440-080000- /O.COR.KSLC.FW.W.0001.090707T1800Z-090708T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 920 AM MDT TUE JUL 7 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ZONES 434...435...437...439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434...435...437...439 AND 440. WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STORM SYSTEM THAT WILL BRUSH EXTREME NORTHWEST UTAH ON WEDNESDAY. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE WARNING AREA. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 072032 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 232 PM MDT TUE JUL 7 2009 UTZ434-435-437-439-440-081100- /O.EXT.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 232 PM MDT TUE JUL 7 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR ZONES 434...435...437...439 AND 440... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434...435...437...439 AND 440. GUSTY WINDS WILL CONTINUE THIS EVENING AHEAD OF A STORM SYSTEM THAT WILL BRUSH EXTREME NORTHWEST UTAH TOMORROW. ALTHOUGH THE WINDS WILL DECREASE OVERNIGHT...THEY WILL INCREASE AGAIN LATE TOMORROW MORNING AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS NORTHWEST UTAH. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE WARNING AREA THIS EVENING AND AGAIN TOMORROW. IN ADDITION TO THE WINDS...DAYTIME RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT...WITH POOR OVERNIGHT RECOVERIES. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 081045 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT WED JUL 8 2009 UTZ434-435-437-439-440-081930- /O.CON.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 445 AM MDT WED JUL 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR ZONES 434...435...437...439 AND 440. GUSTY WINDS WILL CONTINUE TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS NORTHWEST UTAH LATE MORNING AND EARLY AFTERNOON. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE WARNING AREA THIS AFTERNOON. IN ADDITION TO THE WINDS...DAYTIME RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT...WITH POOR OVERNIGHT RECOVERIES. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 082011 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 211 PM MDT WED JUL 8 2009 UTZ434-435-437-439-440-090400- /O.CON.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 211 PM MDT WED JUL 8 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ZONES 434...435...437...439 AND 440... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 434...435...437...439 AND 440. GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AHEAD OF A COLD FRONT WHICH WILL STALL ACROSS CENTRAL UTAH TONIGHT. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF THE WARNING AREA THROUGH THIS EVENING. IN ADDITION TO THE WINDS...RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 090335 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 935 PM MDT WED JUL 8 2009 UTZ434-435-437-439-440-090445- /O.CAN.KSLC.FW.W.0001.000000T0000Z-090709T0400Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 935 PM MDT WED JUL 8 2009 ...RED FLAG WARNING IS CANCELLED FOR UTAH FIRE WEATHER ZONES 434...435...437...439...AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 434...435...437...439...AND 440. THOUGH THE AIRMASS REMAINS DRY...WINDS HAVE DECREASED OVER THE WARNED AREA...ENDING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 6, 9:10 AM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 9:10 AM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 AM MDT MON JUL 6 2009 .SYNOPSIS...A WARM AND GENERALLY DRY SOUTHWEST FLOW WILL REMAIN IN PLACE ACROSS THE REGION THROUGHOUT THE WEEK. && .DISCUSSION...HIGH PRESSURE OVERHEAD IS RESULTING IN CLEAR SKIES THIS MORNING OVER ALL BUT FAR EASTERN UTAH...WHERE A FEW WEAK THUNDERSTORMS HAVE DEVELOPED IN ASSOCIATION WITH A WEAK WAVE. HOWEVER...THESE ARE DISSIPATING QUICKLY. THE RIDGE WILL SHIFT EAST TODAY AND TOMORROW AS A SERIES OF TROUGHS MOVE ONSHORE ALONG THE PACIFIC NORTHWEST COAST...ONE TODAY AND ONE TUESDAY NIGHT/WEDNESDAY MORNING. MODELS INDICATE THAT 700 MB TEMPS WILL RISE INTO THE +16 TO +18C RANGE TODAY AND TOMORROW...SO TEMPERATURES SHOULD RUN AROUND 5F ABOVE CLIMO. WITH MORE SOUTHWEST FLOW...MAXES SHOULD BE WARMER STILL...PARTICULARLY OVER NORTHERN UTAH. THE SECOND TROUGH IS EXPECTED TO GRAZE NORTHERN UTAH ON WEDNESDAY...BUT WITH PWS RUNNING AT 0.30 OR BELOW...HALF OF THE AVERAGE VALUE FOR THIS TIME OF YEAR...THERE SHOULD BE LITTLE IF ANY THUNDERSTORM ACTIVITY. THE SYSTEM WILL BRING A DRY COLD FRONT WITH IT...HOWEVER...WHICH SHOULD BRING TEMPS DOWN TO AROUND SEASONAL NORMS OVER SOUTHERN UTAH AND A FEW DEGREES BELOW THOSE VALUES OVER THE NORTH. NO UPDATES EXPECTED TO THE FORECAST THIS MORNING. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS TODAY WITH MOSTLY CLEAR SKIES. SOUTHEAST WINDS MAY BECOME GUSTY AT TIMES BEFORE SHIFTING TO THE NORTHWEST BETWEEN 20Z AND 22Z. && .FIRE WEATHER...HIGH PRESSURE ALOFT WILL SHIFT EAST OF THE AREA TONIGHT. THIS WILL MAINTAIN A DRY SOUTHWEST FLOW ACROSS THE AREA THROUGH AT LEAST MIDWEEK. CRITICAL WINDS/HUMIDITY ARE EXPECTED TO DEVELOP ACROSS MAINLY THE SOUTHWESTERN PORTIONS OF THE FIRE DISTRICT TOMORROW AND POSSIBLY INTO WEDNESDAY AS WELL. WILL COORDINATE FUELS STATUS WITH THE EGBCC TO SEE IF ANY HEADLINES ARE WARRANTED WITH THE AFTERNOON PACKAGE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...TRAPHAGAN FIRE WEATHER...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.